Hi everyone haven't been good for a few days with lower stomach, back pain and feeling unwell thought it was because I had come of zomorph back to the doctors took a sample with me on Monday morning was told yes a water infection was prescribed nitrofurantoin 100 mg twice a day for 7 days. I've never felt so ill in all my life don't know if it's the antibiotics or the urine infection.

26 Replies

  • Hi Dilly,

    I also had a horrible UTI in May and I felt awful. I was so sick and had to stay in bed for a couple of days with a temperature. It took 3 lots of antibiotics to finally get rid of the bug. So yes, it could be the infection making you feel ill.

    Get better soon!

    Anna x

  • Thank you Anne for replying I've never felt so ill in all my life. I'm drinking a lot of water but I've been told to drink cranberry juice. X

  • Yes, drink full 8 oz glasses of cranberry juice. Be sure it is 100% juice not cranberry cocktail. Really helps me when I start getting UTI .

  • Did yu reduce your zomorph or stop taking it at once?

    Stopping it suddenly can, and wikk cause side effects

    Pat x

  • Hi Paton I had been on it for 5 weeks and I couldn't cope with the side effects went to my doctor who told me to just leave them of that was 2 weeks ago and Monday went back to sleep he doctor who said I had a UTI. Xxx

  • Yes I got the UTI just wondered even after a short time you can get used to zomorph.

    It was just an idea that coming off too quickly might add to the misery of the UTI.

    Pat x

  • The ability n is horrendous x

  • Sorry it should have said pain is horrendous xxx

  • I have had recurring uti's, so bad I just wee blood :( I find the more I drink the worse it gets, there is a theory that the large amounts of fluids actually irritate the bladder so causing more pain.

    I couldn't take Nitro antib, made me feel awful and very spaced out. The only antib that works for me is simple Trimethoprim, if the Nitro isn't doing anything do go back for a different one.

    The sugars in cranberry juice can make it worse so stick to what you normally drink and don't overdo the fluids.

    I hope you feel better soon


  • I went back last night saw locum doctor I said I felt worse on them her reply you must take them you've had them before. I'm sure it's them that's making me feel worse I'm normally a person that's up and around but It's knocked me for 6. Thank you for replying Im grateful

    Janet. Xx

  • When I was prescribed Nitro the doc told me a lot of people can't manage them so if they caused problems I could have a different one. I took them for 2 days and that was it, never again !

    I would keep pestering them for an alternative.


  • Just so you cann eliminate zomorph as a cause - mention it to GP> Shouldn't affect you after such a short time on it but maybe to be certain. And shut me up too!

    Pat x

  • I will Pat are you on them and do you get UTIs xx

  • This is my 4 th day she wanted me to take them for 7 days but she said last night 5 I will never take them again I know it's them because after a couple of hours taking one I feel worse. I've wrote the name down that you take and if I get another one which I will I'll ask for those. How are you now. Xx

  • has your GP sent a sample to the lab for a culture and sensitivity test? You need that to know what bacteria is causing it and what antibiotics will get rid of it. Nitrofurantoin works in the bladder (rather than systemically) so you must drink enough water to let it work. Test is best done before any antibiotics have been taken. If it hadn't been done, go back to GP and ask for it to make sure you are on the correct antibiotic. My daughter suffers fr frequent UTIs so I know how bad they can make you feel. I work in microbiology lab too so familiar with testing. Take care.

  • Thank you Sueboooo

    When I first started getting them last year yes they sent it to the lab. Xx

  • Hi Dilly1

    I've had more UTI's than hot dinners!

    Both the antibiotics and the urine infection will be making you feel extremely poorly.

    Lemon Barley is ideal to drink as well as lots and lots of water. Try to pee when you need to rather than hold off for too long.

    Don't use any soap products at all on your intimate area. Just wash with warm water. Don't use any bubble bath if you bath.

    You can buy Cranberry tablets (in the vitamin aisle) if you're susceptible to these infections.

    Put together Fibro, urine infection and antibiotics and you are going to feel very very poorly.

    If I think of anything else I'll message you again cos I know there's something I've forgotten

    Oh and stay off all caffeine too.

    I really hope that might be of some help. Feel free to message me if you'd like to.

    Gentle hug for you

    Lu xx

  • Hi Lu

    Thank you for your reply my husband has just nipped out to get some lemon barley water. I can't wait to finish the antibiotics feel terrible xxxx

  • You're very welcome. Cranberry juice can make your mouth feel very dry.

    I do hope you are feeling better soon. I've always been given the same antibiotics as you.

    Rest up as much as you can xxx

  • Thank you Lu did they give you heartburn. Yes my daughter in law said they made her mouth dry the cranberry juice that is. Xxxx

  • Hi

    I suffer with dreadful acid reflux so have heartburn all the time. Sorry I can't help with that one.

    I knew I forgot something. Stay well away from anything acidic, i.e concentrated orange juice, grapefruit, that sort of thing.

    How many days do you have left of the antibiotics?

    If you press "submit reply" the red button under this box, I get a notification that you've replied 😊 xxx

  • I'm new to this site lol. My doctor said 7 days but if I could make 5 that would be okay it's 5 days tomorrow how long do you take them for. Xx

  • I usually end up taking them for 2 weeks cos I can't tolerate a high dose of them. Try to take them for another couple of days. The end is in sight xx

  • Hi Lu

    Good grief 2 weeks yes I will take them for the full 7 days how ever did you cope this is why I think I keep getting them my other doctor only gave me them for 3 days but an older doctor said 7 I'm really grateful for your reply thank you very much.

    Jan xxx

  • Hi Dilly1 sorry you are feeling so bad, if things don't get any better in another 2 days you need to go back to your GP, just because you have had these tablets before you could now be reacting to them I used to be able to take erythromycin but the last time I took it I ended up in hospital for 3 days, I felt so ill I didn't realise tablets could do that. It may also be the infection, if you have had one before you will have an idea how it makes you feel.

    I hope you feel better soon, listen to your body and act on it

    Big hugs. Sheryl

  • Hi Sheryl

    Thanks for that cant believe how either tablets or UTI can make you feel.

    Jan xxx

You may also like...